MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-100/I16-40
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Codes Abdominal Pain (1685); Failure of Implant (1924)
Date of Event 01/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft and an afx vela suprarenal.Approximately four (4) and a half years post initial procedure the patient presented emergently with abdominal pain.A type ib endoleak, and a type iiia endoleak with implant separation were identified.Successful reintervention was completed with implant of two (2) afx vela infrarenal, an afx vela suprarenal, an ovation ix extender, and an afx limb stent graft.The patient was reported to be stable and doing well post reintervention.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiia endoleak of the aortic components with complete separation and additional endovascular procedure events are confirmed.The type ib endoleak is unconfirmed.This is moderately consistent with the reported adverse event/incident.The most likely causation for type iiia endoleak of the aortic components with complete separation and additional endovascular procedure is anatomy related as there was no aortic angulation post index procedure, increasing to approximately 70 degrees in the still photos (aortic remodeling).No procedure related harms of this event were identified with the medical records available for review.The final patient status was reported as being discharged on the second post operative day home in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.G3: awareness date ¿ updated h6: investigation finding codes - remove code 3233 h6: investigation conclusion codes - remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key13343167
Report Number2031527-2022-00016
Device Sequence Number17184688
Product Code MIH
UDI-Device Identifier00818009014726
UDI-Public(01)00818009014726(17)180127
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 01/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/27/2018
Device Model NumberBEA25-100/I16-40
Device Lot Number1649462-003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/16/2022
Supplement Date Received by Manufacturer03/14/2022
Initial Report FDA Received Date01/25/2022
Supplement Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/22/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (LN 1252419014)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale